Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS St. Louis, MO

March 25, 2015Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 25, 2015, 7:25 PM CDT for Reynolds County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2015, 7:25 PM CDT (00:25 UTC)
Expired
Mar 25, 2015, 8:15 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 8:04 PM CDTHAIL 0.753 Nw Ellington, MODIME TO PENNY SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS53 KLSX 260025
SVRLSX
MOC179-260115-
/O.NEW.KLSX.SV.W.0002.150326T0025Z-150326T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REYNOLDS COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 815 PM CDT

* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF EMINENCE...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLINGTON...REYNOLDS...OATES...CORRIDON...REDFORD...CENTERVILLE...
  BLACK AND LESTERVILLE.

THIS WARNING INCLUDES JOHNSONS SHUT-INS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3716 9105 3718 9110 3720 9109 3720 9113
      3725 9113 3726 9117 3731 9116 3731 9118
      3741 9118 3742 9122 3744 9122 3760 9103
      3759 9079 3715 9075 3714 9104
TIME...MOT...LOC 0025Z 243DEG 25KT 3726 9122

HAIL...1.50IN
WIND...60MPH

$$

KANOFSKY
2 follow-up statements
932 
WWUS53 KLSX 260045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED MAR 25 2015

MOC179-260115-
/O.CON.KLSX.SV.W.0002.000000T0000Z-150326T0115Z/
REYNOLDS MO-
745 PM CDT WED MAR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR REYNOLDS
COUNTY UNTIL 815 PM CDT...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINGTON...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...REDFORD...BLACK AND LESTERVILLE.

THIS WARNING INCLUDES JOHNSONS SHUT-INS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3716 9105 3718 9110 3720 9109 3720 9113
      3725 9113 3726 9117 3731 9116 3731 9118
      3741 9118 3742 9122 3744 9122 3760 9103
      3759 9079 3715 9075 3714 9104
TIME...MOT...LOC 0045Z 262DEG 34KT 3726 9098

HAIL...1.00IN
WIND...60MPH

$$

GKS
666 
WWUS53 KLSX 260117
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT WED MAR 25 2015

MOC179-260126-
/O.EXP.KLSX.SV.W.0002.000000T0000Z-150326T0115Z/
REYNOLDS MO-
817 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH ADDITIONAL  
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.

LAT...LON 3716 9105 3718 9110 3720 9109 3720 9113
      3725 9113 3726 9117 3731 9116 3731 9118
      3741 9118 3742 9122 3744 9122 3760 9103
      3759 9079 3715 9075 3714 9104
TIME...MOT...LOC 0045Z 262DEG 34KT 3726 9098

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:41 PM CDT, 44 minutes earlier.

Area forecast discussion, Mar 25, 6:41 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT Wed Mar 25 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 410 PM CDT Wed Mar 25 2015

Focus for tonight will be TSRA chances and potential flooding.

Convection allowing mdls are in generally good agreement with
ongoing TSRA intensifying over the next few hours and spreading ewd
reaching the srn portions of the CWA around 00z this evening. Some
training will be possible early in the event. However, by 06z, cells
shud be more progressive and transitioning ewd withe more stratiform
precip behind the leading line thru the morning hours.

This presents a question of how much rainfall will occur overnight.
Believe threat for flooding is not as great as previously thought.
However, with the area receiving precip yesterday, TSRA expected
tonight with stratiform precip expected behind, feel the threat is
still high enuf to keep the watch going.

As for temps, have trended twd the cooler guidance with fropa
tonight.

Tilly

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 410 PM CDT Wed Mar 25 2015

Precip shud be moving out of the region by 15z Thurs leaving the
remainder of the day dry. With clouds clearing, have trended twd the
warmer guidance with deep mixing expected.

Not much change from the prev forecast.  Mdls are in good agreement
with a strong s/w digging into the region Thurs night into Fri
bringing a cooler airmass into the region. Mdls are now suggesting
light precip with this s/w and have added low PoPs for this time
period. Have kept low for now, but if this signal remains
persistent, these PoPs will need to be increased drastically.
Soundings for this time period suggests SN will be possible when sfc
temps are cool enuf. Still some questions regarding p-types and will
modify as the system approaches.

Temps gradually moderate with mdls in fairly good agreement thru
next Tues. Upper air pattern becomes more zonal with a cdfnt will
bring chance of RA on Sun with another fnt bringing a chance for
TSRA on Wed into Thurs.

Tilly
&&

.AVIATION:  (For the 00z TAFs through 00z Thursday Evening)
Issued at 634 PM CDT Wed Mar 25 2015

Showers moving mainly along I-70 corridor as of 2330z. So KUIN
will remain on far northern fringes of any precipitation this
evening. Main issue could be some mvfr at times there. Further
south light rain with mvfr cigs and vsbys through daybreak then
cigs/vsbys become vfr for remainder of taf forecast period.
Otherwise, winds to persist from the north to northwest through
the forecast period.

Specifics for KSTL:
Showers moving mainly along I-70 corridor as of 2330z. Light rain
with mvfr cigs and vsbys through 11z Thursday then cigs/vsbys become vfr
for remainder of taf forecast period. Otherwise, winds to persist
from the north then back to the northwest after 11z Thursday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday morning FOR Crawford MO-Iron
     MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-Ste.
     Genevieve MO-Washington MO.

IL...FLASH FLOOD WATCH through Thursday morning FOR Clinton IL-Marion
     IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 25, 4:16 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT WED MAR 25 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
416 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY ACROSS
PARTS OF SOUTHEAST MISSOURI. HAIL AROUND 1 INCH IN DIAMETER AND
LOCALLY DAMAGING WIND WILL BE POSSIBLE

THESE THUNDERSTORMS ARE ALSO EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL...AND FLOODING IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER
INCLUDING HAIL...DAMAGING WIND...HEAVY RAINFALL...AND FLASH
FLOODING.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:06 PM CDTSevere Thunderstorm WarningLSXIron24 min
Mar 25, 8:33 PM CDTRiver Flood WarningLSXOsage, Reynolds10 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.